my son has been diagnosed with adhd,anxeity,terrots

DEBORAH - posted on 03/15/2011 ( 6 moms have responded )

2

0

0

i feel quite alone at this time and im hoping to share my feelings and emotions with other mums who children have similiar diagnosis, my son has recently been hearing things and has been getting really frightened this can happen during the day and the night and i feel so helpless to help him thanks

MOST HELPFUL POSTS

Elsie - posted on 07/06/2011

8

6

0

I'm sorry I'm not an expert on these conditions but if a doctor told me my child would be in prison in the years to come if he doesn't get medicated I would be looking for a new doctor. No person, degree or not, has the right to tell you that. It was tactless and heartless. I feel for you and hope that everything works out for you, your son and your family.

6 Comments

View replies by

Yalana - posted on 07/06/2011

107

19

1

Elsie - I agree. For him to tell her that is not only rude, but exhibits a horribly unprofessional manner. To me, that's as bad as a doctor saying, "If you don't get this or that immunization for your child, he WILL die in the next year or two from it." Most likely, your child will NOT end up in prison because of these "diagnoses"...the doctor just wants his cut of the prescription company's profits from sales of the drugs. No one knows our children better than us moms...even dads aren't as much in the know as we are. Many of them try, but they don't know nearly as much as we do.

Yalana - posted on 07/05/2011

107

19

1

The Tourettes is one thing...have you looked into maybe him having allergies, too? My oldest would start screaming in the middle of the night while still asleep and could not be awakened. I found out through guessing and testing that he was reacting to bug repellant. His father thought he had inherited "night terrors", like my ex-BIL had as a small child. I have heard of some children having such reactions as hyperactivity, anxiety, etc., from food or environmental allergies. I've even heard that gluten can be a major allergen to kids, causing violent behavior and even autistic-like behavior. I would get a doctor's opinion on the Tourettes, then take him to an allergist and get him checked for allergies. it may seem like torture because they still do the droplets of solution and the pricking of each bubble, but knowing is better than not knowing. Good luck to you!

Neva - posted on 03/15/2011

269

11

80

Tourette's Syndrom is a neurological disorder that causes children to have various involuntary vocalizations, movements, tics, etc. If he is experiencing these things, he can be labeled "naughty" "hyperactive" etc. I would take him to a pediatric neurologist to determine what is the best treatment. Medication for ADHD can make Tourette's worse. The anxiety may be caused by the reaction to other people and the labels that are given him. I would first address the Tourette's with a specialist before medicating for anxiety or ADHD.

DEBORAH - posted on 03/15/2011

2

0

0

thanks for your responce im still so unsure about what to do, the pediatrician things medication is the only way to help jacob he says without medication jacob would end up in prison with years to come, hes gone thru primary school labelled the naughty boy but know i know he isnt his dad dosent want him on medication as he has heard not good things but then again ive heard good and bad things about medication

JuLeah - posted on 03/15/2011

3,133

38

694

Use care and know what you are doing ... many parents just do what the doctors say and their kid ends up on a lot of drugs with horried side effects for no good reason .... many many things might be causing the symptoms you see. You are wise to be concerned and wise to take action, but you don't need to take action right this second. He is not bleeding out, just been dignosed and you have time to get a second opinion, do some research, listen to your gut ..... sleep disorders can cause all of the above, nutrution plays a big big role in all of the above, life stressors are huge for kids with the above labels .... look into enviornment before you stat giving him pills .... I know many families that started on pills, other symptoms came up, more pills were given ... took the parents years to figure out the pills were the cause of many of the behaviors. Use care, you are the mom and you do know best. Don't let the labels freak ya out. They are just words used to describe a set of behaviors that can interfere with a persons day to day

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms